Alert archive / Texas / High Wind Warnings in 2009

High Wind Warning 4, NWS San Angelo, TX

April 9, 200915 counties in Texas

NWS San Angelo, TX issued this high wind warning at Apr 9, 2009, 7:16 AM CDT for 15 counties in Texas. It took effect at Apr 9, 2009, 10:00 AM CDT. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 9, 2009, 7:16 AM CDT (12:16 UTC)
In effect from
Apr 9, 2009, 10:00 AM CDT
Expired
Apr 9, 2009, 4:00 PM CDT
In force
6 hr
Issued by
NWS San Angelo, TX

Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The Dyess AFB radar (KDYX), 77 km from the middle of the area, began a volume at 12:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 11:05 AM CDTNON-TSTM WND GST 58Sweetwater, TX
Apr 9, 11:31 AM CDTNON-TSTM WND GST 595 Nw Stamford, TX
Apr 9, 12:04 PM CDTNON-TSTM WND GST 58Abilene, TX
Apr 9, 12:28 PM CDTNON-TSTM WND DMGAbilene, TXBILLBOARD DOWN ON WINTERS FREEWAY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 0.3 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2009-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2009-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3802 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KSJT 091216
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
716 AM CDT THU APR 9 2009

...A HIGH WIND EVENT WILL OCCUR ACROSS MUCH OF THE NORTHERN HALF
OF WEST CENTRAL TEXAS TODAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST INTO THE SOUTHERN
PLAINS TODAY. THIS WILL GENERATE STRONG GUSTY WINDS ACROSS WEST
CENTRAL TEXAS. THE STRONG WINDS ARE EXPECTED TO DEVELOP AROUND
MID-MORNING AND CONTINUE THROUGH MUCH OF THE AFTERNOON. THE
HIGHEST WINDS ARE EXPECTED TO BE ACROSS MUCH OF THE NORTHERN HALF
OF WEST CENTRAL TEXAS.


TXZ049-054-064>066-071-072-098-099-113-127-092100-
/O.UPG.KSJT.HW.A.0001.090409T1500Z-090410T0000Z/
/O.NEW.KSJT.HW.W.0004.090409T1500Z-090409T2100Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL-
THROCKMORTON-JONES-TAYLOR-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...HASKELL...THROCKMORTON...WOODSON...
STAMFORD...ANSON...HAMLIN...ABILENE
716 AM CDT THU APR 9 2009

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 PM
CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

VERY STRONG GUSTY WEST WINDS WILL DEVELOP AROUND MID-MORNING. 
WIND SPEEDS WILL INCREASE TO 35 TO 45 MPH ACROSS THE BIG
COUNTRY...WITH SOME GUSTS OVER 50 MPH. FARTHER TO THE SOUTH
ACROSS THE CONCHO VALLEY AND NORTHERN HEARTLAND...WINDS WILL
INCREASE INTO THE 30 TO 40 MPH RANGE WITH A FEW GUSTS OVER 50 MPH
POSSIBLE. THE WINDS WILL BEGIN TO SUBSIDE BY LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 MPH OR GREATER AND/OR
WIND GUSTS OF 58 MPH OR GREATER CAN LEAD TO PROPERTY DAMAGE.

MOTORISTS DRIVING ON AREA ROADWAYS...ESPECIALLY ROADWAYS THAT RUN
NORTH AND SOUTH...SHOULD BE ALERT FOR SUDDEN GUSTS.

&&

$$

TXZ114-128-139-140-092100-
/O.NEW.KSJT.HW.W.0004.090409T1500Z-090409T2100Z/
SHACKELFORD-CALLAHAN-COLEMAN-BROWN-
INCLUDING THE CITIES OF...ALBANY...CLYDE...BAIRD...CROSS PLAINS...
COLEMAN...BROWNWOOD
716 AM CDT THU APR 9 2009

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 PM
CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON. 

STRONG GUSTY WEST WINDS WILL DEVELOP AROUND MID-MORNING. WIND
SPEEDS WILL INCREASE TO 35 TO 45 MPH ACROSS THE BIG COUNTRY...
WITH SOME GUSTS OVER 50 MPH. FARTHER TO THE SOUTH ACROSS THE
CONCHO VALLEY AND NORTHERN HEARTLAND...WINDS WILL INCREASE
INTO THE 30 TO 40 MPH RANGE WITH A FEW GUSTS OVER 50 MPH
POSSIBLE. THE WINDS WILL BEGIN TO SUBSIDE BY LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 MPH OR GREATER AND/OR
WIND GUSTS OF 58 MPH OR GREATER CAN LEAD TO PROPERTY DAMAGE.

MOTORISTS DRIVING ON AREA ROADWAYS...ESPECIALLY ROADWAYS THAT RUN
NORTH AND SOUTH...SHOULD BE ALERT FOR SUDDEN GUSTS.

&&

$$

TXZ073-076>078-154-155-168>170-092115-
/O.NEW.KSJT.WI.Y.0007.090409T1500Z-090409T2300Z/
CONCHO-CROCKETT-SCHLEICHER-SUTTON-MCCULLOCH-SAN SABA-MENARD-
KIMBLE-MASON-
INCLUDING THE CITIES OF...EDEN...OZONA...ELDORADO...SONORA...
BRADY...SAN SABA...MENARD...JUNCTION...MASON
716 AM CDT THU APR 9 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS EVENING. 

STRONG GUSTY WEST WINDS WILL DEVELOP AROUND MID-MORNING. WIND
SPEEDS WILL INCREASE TO 25 TO 35 MPH...WITH A FEW GUSTS OVER 45
MPH POSSIBLE. THE WINDS WILL BEGIN TO SUBSIDE BY LATE AFTERNOON
AND EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&


$$
2 follow-up statements
000 
WWUS74 KSJT 091640
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
1140 AM CDT THU APR 9 2009

...A HIGH WINDS EITHER OCCURRING OR WILL OCCUR ACROSS MUCH OF THE
NORTHERN HALF OF WEST CENTRAL TEXAS TODAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST INTO THE SOUTHERN
PLAINS TODAY. THIS WILL GENERATE STRONG GUSTY WINDS ACROSS WEST
CENTRAL TEXAS. THE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH
MUCH OF THE AFTERNOON. THE HIGHEST WINDS ARE EXPECTED TO BE ACROSS
THE NORTHERN HALF OF WEST CENTRAL TEXAS.

TXZ049-054-098-099-113-114-127-128-092100-
/O.NEW.KSJT.DU.Y.0001.090409T1640Z-090409T2100Z/
/O.CON.KSJT.HW.W.0004.000000T0000Z-090409T2100Z/
FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL...
THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...
ABILENE...CLYDE...BAIRD...CROSS PLAINS
1140 AM CDT THU APR 9 2009

...BLOWING DUST ADVISORY IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A BLOWING
DUST ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON.
A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON. 

VERY STRONG GUSTY WEST WINDS ARE EXPECTED THRU MID AFTERNOON.
WIND SPEEDS OF 35 TO 45 MPH ACROSS THE BIG COUNTRY...WITH SOME
GUSTS OVER 50 MPH. THE WINDS WILL BEGIN TO SUBSIDE BY LATE
AFTERNOON. IN ADDITION...THE STRONG WINDS WILL CREATE AREAS OF
BLOWING DUST THAT WILL REDUCE VISIBILITIES TO BELOW 1 MILE AT
TIMES ACROSS THE BIG COUNTRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 MPH OR GREATER AND/OR
WIND GUSTS OF 58 MPH OR GREATER CAN LEAD TO PROPERTY DAMAGE.

MOTORISTS DRIVING ON AREA ROADWAYS...ESPECIALLY ROADWAYS THAT RUN
NORTH AND SOUTH...SHOULD BE ALERT FOR SUDDEN GUSTS.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

TXZ064>066-071-072-139-140-092100-
/O.CON.KSJT.HW.W.0004.000000T0000Z-090409T2100Z/
STERLING-COKE-RUNNELS-IRION-TOM GREEN-COLEMAN-BROWN-
INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE...
BALLINGER...WINTERS...MERTZON...SAN ANGELO...COLEMAN...BROWNWOOD
1140 AM CDT THU APR 9 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON. 

STRONG GUSTY WEST WINDS ARE EXPECTED TO CONTINUE THRU MID AFTERNOON.
WIND SPEEDS OF 30 TO 40 MPH ACROSS THE CONCHO VALLEY AND NORTHERN
HEARTLAND WITH A FEW GUSTS TO AROUND 50 MPH POSSIBLE. THE WINDS
WILL BEGIN TO SUBSIDE BY LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 MPH OR GREATER AND/OR
WIND GUSTS OF 58 MPH OR GREATER CAN LEAD TO PROPERTY DAMAGE.

MOTORISTS DRIVING ON AREA ROADWAYS...ESPECIALLY ROADWAYS THAT RUN
NORTH AND SOUTH...SHOULD BE ALERT FOR SUDDEN GUSTS.

&&

$$

TXZ073-076>078-154-155-168>170-092300-
/O.CON.KSJT.WI.Y.0007.000000T0000Z-090409T2300Z/
CONCHO-CROCKETT-SCHLEICHER-SUTTON-MCCULLOCH-SAN SABA-MENARD-
KIMBLE-MASON-
INCLUDING THE CITIES OF...EDEN...OZONA...ELDORADO...SONORA...
BRADY...SAN SABA...MENARD...JUNCTION...MASON
1140 AM CDT THU APR 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

STRONG GUSTY WEST WINDS ARE EXPECTED THRU MID AFTERNOON. WIND
SPEEDS OF 25 TO 35 MPH...WITH A FEW GUSTS OVER 45 MPH POSSIBLE.
THE WINDS WILL BEGIN TO SUBSIDE BY LATE AFTERNOON AND EARLY
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

LACY
000 
WWUS74 KSJT 092053
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
353 PM CDT THU APR 9 2009

...WINDS SLOWLY SUBSIDING THIS AFTERNOON...

.A STRONG LOW PRESSURE SYSTEM OVER NORTH CENTRAL OKLAHOMA THIS
AFTERNOON WILL CONTINUE TO MOVE RAPIDLY EAST TOWARD THE OZARKS BY
TONIGHT. AS THE LOW PULLS AWAY FROM THE AREA...THE WINDS WILL
CONTINUE TO SUBSIDE. WINDS ARE EXPECTED TO BECOME LIGHT AFTER 7 PM
THIS EVENING.

TXZ049-054-098-099-113-114-127-128-100000-
/O.EXP.KSJT.HW.W.0004.000000T0000Z-090409T2100Z/
/O.EXP.KSJT.DU.Y.0001.000000T0000Z-090409T2100Z/
/O.EXB.KSJT.WI.Y.0007.090409T2100Z-090410T0000Z/
FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL...
THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...
ABILENE...CLYDE...BAIRD...CROSS PLAINS
353 PM CDT THU APR 9 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HIGH WIND WARNING WILL EXPIRE AT 4 PM CDT THIS AFTERNOON...
...BLOWING DUST ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE
HIGH WIND WARNING WILL EXPIRE AT 4 PM CDT THIS AFTERNOON. THE
BLOWING DUST ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON. 

STRONG WEST WINDS OF 25 TO 35 MPH...WITH A FEW GUSTS OF 45 TO 50
MPH POSSIBLE. THE WINDS WILL SUBSIDE FAIRLY QUICKLY AFTER 7 PM
THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ064>066-071-072-139-140-100000-
/O.EXP.KSJT.HW.W.0004.000000T0000Z-090409T2100Z/
/O.EXB.KSJT.WI.Y.0007.090409T2100Z-090410T0000Z/
STERLING-COKE-RUNNELS-IRION-TOM GREEN-COLEMAN-BROWN-
INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE...
BALLINGER...WINTERS...MERTZON...SAN ANGELO...COLEMAN...BROWNWOOD
353 PM CDT THU APR 9 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HIGH WIND WARNING WILL EXPIRE AT 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE
HIGH WIND WARNING WILL EXPIRE AT 4 PM CDT THIS AFTERNOON. 

WEST WINDS OF 25 TO 35 MPH...WITH A FEW GUSTS TO 45 MPH REMAIN
POSSIBLE. THE WINDS WILL BEGIN TO SUBSIDE FAIRLY QUICKLY AFTER 7
PM THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ076>078-154-155-168>170-092200-
/O.EXT.KSJT.WI.Y.0007.000000T0000Z-090409T2100Z/
CROCKETT-SCHLEICHER-SUTTON-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON-
INCLUDING THE CITIES OF...OZONA...ELDORADO...SONORA...BRADY...
SAN SABA...MENARD...JUNCTION...MASON
353 PM CDT THU APR 9 2009

...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON.

WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH CAN BE EXPECTED
FOR THE REMAINDER OF THE DAY. SINCE WINDS ARE NOT STRONG ENOUGH TO
WARRANT THE CONTINUATION OF THE ADVISORY...THE WIND ADVISORY WILL
BE ALLOWED TO EXPIRE AT 4 PM.

$$

TXZ073-100000-
/O.EXT.KSJT.WI.Y.0007.000000T0000Z-090410T0000Z/
CONCHO-
INCLUDING THE CITY OF...EDEN
353 PM CDT THU APR 9 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

WEST WINDS OF 25 TO 35 MPH...WITH A FEW GUSTS TO 45 MPH REMAIN
POSSIBLE. THE WINDS WILL BEGIN TO SUBSIDE FAIRLY QUICKLY AFTER 7
PM THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

LACY

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this high wind warning went out at Apr 9, 6:17 AM CDT, 59 minutes earlier.

Area forecast discussion, Apr 9, 6:17 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
617 AM CDT THU APR 9 2009

.DISCUSSION...
SEE AVIATION SECTION FOR A DISCUSSION ON THE 12Z TAFS.

&&

.AVIATION...
STRONG GUSTY WINDS WILL DEVELOP BY MID-MORNING AND CONTINUE
THROUGH THIS AFTERNOON. THE STRONGER WINDS WILL AFFECT THE KABI
AND KSJT TERMINALS...WHERE GUSTS OVER 40 KT COULD OCCUR. FOR WIND
DIRECTION...SOUTHWEST WINDS WILL VEER TO THE WEST TODAY. WITH
THE STRONG WEST WINDS...SOME DUST MAY BE CARRIED INTO THE REGION
ALOFT...WITH LOCALIZED BLOWING DUST AND VISIBILITY REDUCTIONS
POSSIBLE NEAR ANY PLOWED FIELDS. HIGH CLOUD COVERAGE WILL
DECREASE THIS MORNING WITH GENERALLY CLEAR SKIES EXPECTED THIS
AFTERNOON THROUGH TONIGHT. WINDS WILL DIMINISH DURING THE
EVENING. A COLD FRONT WILL DROP SOUTH ACROSS WEST CENTRAL TEXAS
OVERNIGHT...MAINLY BETWEEN 05Z AND 12Z. WITH THE FRONTAL PASSAGE...
WINDS WILL SHIFT TO THE NORTH AT SPEEDS OF 7-11 KT.

&&

.PREV DISCUSSION... /ISSUED 408 AM CDT THU APR 9 2009/

SHORT TERM...
THE WEATHER FOCUS FOR THE SHORT TERM IS ON THE HIGH WIND EVENT AND
EXTREMELY CRITICAL FIRE DANGER TODAY.

POTENT UPPER TROUGH WILL MOVE EASTWARD TODAY...OUT OF THE SOUTHERN/
CENTRAL ROCKIES AND INTO THE RED RIVER VALLEY AND SOUTHERN/CENTRAL
PLAINS. SURFACE LOW WILL DEVELOP SOUTHEAST INTO THE TEXAS/OKLAHOMA
PANHANDLES...THEN STRENGTHEN AS IT MOVES EAST ACROSS NORTH-CENTRAL
OKLAHOMA TODAY. DRYLINE WILL SURGE INTO THE EASTERN HALF OF TEXAS
TODAY. SURFACE COLD FRONT WILL DROP SOUTH ACROSS WEST CENTRAL TX
LATE TONIGHT AND EARLY FRIDAY MORNING.

INCREASING SURFACE PRESSURE GRADIENT ALONG WITH TIGHTENING OF LOWER
TO MID-LEVEL HEIGHT GRADIENTS WILL OCCUR. LOWER TO MID-LEVEL WINDS
WILL ALSO BECOME WELL-ALIGNED. THIS SETUP ALONG WITH GOOD SUBSIDENCE
WILL SUPPORT A STRONG/HIGH WIND EVENT ACROSS OUR REGION. THE KDYX
AND KSJT VAD WIND PROFILES ALREADY SHOW 55-65 KT WINDS A COUPLE
THOUSAND FEET UP.

SOUTHWEST WINDS WILL VEER TO THE WEST...WITH SPEEDS INCREASING TO
30-40 MPH ACROSS THE BIG COUNTRY...CONCHO VALLEY AND NORTHERN
HEARTLAND WITH GUSTS OF 50-55 MPH AT TIMES. WE PLAN TO UPGRADE
THE HIGH WIND WATCH TO A HIGH WIND WARNING ACROSS THE BIG
COUNTRY...MOST OF THE CONCHO VALLEY AND NORTHERN HEARTLAND...
AND THE PRODUCT WILL RUN FROM ABOUT 15Z TO 20Z. A WIND ADVISORY
WILL BE NEEDED FOR A FEW HOURS AFTER 20Z...TO ACCOUNT FOR DECREASING
BUT STILL FAIRLY STRONG WINDS. ACROSS ROUGHLY THE SOUTHERN HALF OF
OUR AREA...PLAN TO GO WITH A WIND ADVISORY FOR TODAY.

19

LONG TERM...
WEEKEND SYSTEM STILL SHOWING GOOD CONTINUITY BETWEEN MODELS AND
MODEL RUNS. SOME SHOWERS AND STORMS DEVELOP SATURDAY. GFS SB CAPES
GET INTO THE 1000-1500 J/KG RANGE SOUTH AND SOUTHWEST OF THE
CONCHO VALLEY SATURDAY AFTERNOON. BEST CHANCE OF RAIN HOWEVER WILL
BE LATER SATURDAY NIGHT...WITH BEST LIFT AND MID LEVEL INSTABILITY
AFTER MIDNIGHT. MODELS HAVE SLOWED THE SYSTEM DOWN A BIT...SO
SHOWERS LINGER IN SUNDAY MORNING...AND MAY SEE SOME CONTINUE IN
THE BIG COUNTRY INTO SUNDAY AFTERNOON. RAINFALL AMOUNTS ALWAYS
DIFFICULT...BUT GFS IS GENERATING 0.5 TO 1.5 INCHES...WITH THE
LOWEST IN SOUTHWEST ZONES. WEAK COLD FRONT/HIGH PRESSURE BUILDS IN
SUNDAY NIGHT AND MONDAY...PUSHING MOISTURE WELL INTO THE GULF OF
MEXICO.

ECMWF AND GFS DIFFER IN WHETHER TO DEVELOP AN UPPER LOW OVER THE
CENTRAL ROCKYS MID/LATE NEXT WEEK. WILL KEEP DRY FORECAST FOR
WEDNESDAY UNTIL THERE IS SOME CONTINUITY IN THE MODELS AND MODEL
RUNS.

04

FIRE WEATHER...
THE WEATHER SETUP TODAY POSES A HIGH END FIRE WEATHER THREAT. THE
POTENT SYSTEM WILL PRESENT AN EXTREMELY CRITICAL FIRE WEATHER DANGER
ACROSS WEST CENTRAL TEXAS TODAY...ESPECIALLY IN OUR CENTRAL AND
NORTHERN COUNTIES. A RED FLAG WARNING IS IN EFFECT TODAY AND THIS
EVENING.

WINDS WILL QUICKLY DIMINISH THIS EVENING AND EARLY TONIGHT...THEN A
COLD FRONT WILL DROP SOUTH ACROSS WEST CENTRAL TEXAS BETWEEN MIDNIGHT
AND 8 AM. WINDS BEHIND THE FRONT WILL NOT BE STRONG...BUT AN ELEVATED
FIRE WEATHER RISK IS STILL EXPECTED DUE TO A WIND WIND SHIFT AND
SLOWLY RECOVERING RELATIVE HUMIDITIES. THIS COULD BE AN ISSUE WITH
ANY FIRES THAT DEVELOP AND CONTINUE WELL INTO THE NIGHT.

19

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 86  44  71  48  67 /   0   0  10  10  20
SAN ANGELO 	 87  45  75  46  70 /   0   0  10  10  20
JUNCTION 	 89  47  80  50  71 /  10   0  10  10  20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...
COLEMAN...CONCHO...CROCKETT...FISHER...HASKELL...IRION...JONES...
KIMBLE...MASON...MCCULLOCH...MENARD...NOLAN...RUNNELS...SAN
SABA...SCHLEICHER...SHACKELFORD...STERLING...SUTTON...TAYLOR...
THROCKMORTON...TOM GREEN.

HIGH WIND WATCH FROM 10 AM CDT THIS MORNING THROUGH THIS EVENING
FOR THE FOLLOWING ZONES: COKE...FISHER...HASKELL...IRION...
JONES...NOLAN...RUNNELS...STERLING...TAYLOR...THROCKMORTON...TOM
GREEN.

&&

99/99/99
Hazardous weather outlook, Apr 8, 2:12 PM CDT, 17 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
212 PM CDT WED APR 8 2009

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-091915-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
212 PM CDT WED APR 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ELEVATED FIRE WEATHER DANGER WILL CONTINUE THROUGH THIS AFTERNOON...DUE TO
A COMBINATION OF GUSTY SOUTH TO SOUTHWEST WINDS AND A VERY DRY AIRMASS
IN PLACE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

EXTREME FIRE WEATHER DANGER AND HIGH WINDS ARE EXPECTED ON
THURSDAY FOR MUCH OF WEST CENTRAL TEXAS. A RED FLAG WARNING IS NOW IN
EFFECT THURSDAY FOR ALL OF WEST CENTRAL TEXAS...WHILE A HIGH WIND
WATCH IS IN EFFECT FOR AN AREA ALONG AND WEST OF AN ABILENE TO SAN
ANGELO LINE. WIND GUSTS LATE THURSDAY MORNING AND DURING THE
AFTERNOON MAY REACH 50 TO 60 MPH.

IN ADDITION...ANOTHER POTENT STORM SYSTEM COULD BRING STRONG TO SEVERE
THUNDERSTORMS TO WEST CENTRAL TEXAS...DURING EASTER WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:16 AM CDTWind AdvisorySJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 18 more12 hr
Apr 9, 11:40 AM CDTBlowing Dust AdvisorySJTCallahan, Fisher, Haskell, Jones, Nolan, Shackelford and 2 more4 hr

Nearby

High Wind Warnings in Texas, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.